scorecardresearch
Follow Us:
Monday, September 20, 2021

How much coffee is too much coffee? Here’s what a nutritionist says

While there are several benefits of drinking coffee, some people experience side effects depending on their threshold of caffeine consumption

By: Lifestyle Desk | New Delhi |
Updated: August 27, 2021 9:54:55 pm
CoffeeFollow these tips to keep your coffee intake in check. (Source: Pixabay)

Most people kickstart their day with a steaming cup of coffee. The sight and smell of freshly brewed coffee are enough to bring a smile on many faces and also give a much-needed boost of energy. In the ongoing monsoon season, coffee helps provide some comfort from the dipping temperature.

However, much like everything else, coffee also has its set of advantages and disadvantages. While there are several benefits of drinking coffee, some people also experience certain side effects depending on their threshold of caffeine consumption. Thus, it’s important to be careful while consuming coffee.

Nutritionist Rashi Chowdhary listed the various benefits of coffee and said, “It’s loaded with antioxidants and works well for boosting your energy levels and controlling those cravings. 250 mg is considered healthy for your cardiovascular health, too”.

However, everyone has a different threshold of coffee consumption. She said, “For most people, having around 400 mg of caffeine is considered safe. But if you’re jittery or find yourself getting nervous, irritable or experience an elevated heartbeat, it might indicate that your tolerance for caffeine is on the lower side.”

 

View this post on Instagram

 

A post shared by Rashi Chowdhary (@rashichowdhary) 

To avoid these side-effects, she suggested to “bring it down to 200 mg. The same goes for women who are trying to conceive or are pregnant. Avoid having it at least 4-6 hours before bedtime for melatonin to kick in and help you unwind properly at night.”

“Also, if you’re on any medication that contains ephedrine, theophylline or echinacea then keep an eye on your caffeine intake because these medications and supplements might interact with caffeine and increase side effects like palpitations and nausea,” she added.

The nutritionist recommended the following tips to reduce coffee intake.

*Keep a tab on how much caffeine you’re having every day. Spot hidden sources such as processed foods and drinks.
*Cut back gradually. Caffeine withdrawal symptoms are real! So give your body a chance to get used to it slowly.
*Give decaf a shot. It tastes as good as the real thing.
*Try herbal tea.
*Spot the ingredient list on your medication. Certain pain killers are loaded with caffeine and can actually cause horrible side effects.

📣 For more lifestyle news, follow us on Instagram | Twitter | Facebook and don’t miss out on the latest updates!

📣 The above article is for information purposes only and is not intended to be a substitute for professional medical advice. Always seek the guidance of your doctor or other qualified health professional for any questions you may have regarding your health or a medical condition.

For all the latest Lifestyle News, download Indian Express App.

  • The Indian Express website has been rated GREEN for its credibility and trustworthiness by Newsguard, a global service that rates news sources for their journalistic standards.
Advertisement
Advertisement
Advertisement
Advertisement